Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A generalized Banach contraction principle that characterizes metric completeness

Author: Tomonari Suzuki
Journal: Proc. Amer. Math. Soc. 136 (2008), 1861-1869
MSC (2000): Primary 54H25; Secondary 54E50
Published electronically: December 6, 2007
MathSciNet review: 2373618
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a fixed point theorem that is a very simple generalization of the Banach contraction principle and characterizes the metric completeness of the underlying space. We also discuss the Meir-Keeler fixed point theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54H25, 54E50

Retrieve articles in all journals with MSC (2000): 54H25, 54E50

Additional Information

Tomonari Suzuki
Affiliation: Department of Mathematics, Kyushu Institute of Technology, Sensuicho, Tobata, Kitakyushu 804-8550, Japan

Keywords: Banach contraction principle, fixed point, metric completeness, Kannan mapping
Received by editor(s): July 17, 2006
Received by editor(s) in revised form: December 18, 2006
Published electronically: December 6, 2007
Additional Notes: The author is supported in part by Grants-in-Aid for Scientific Research from the Japanese Ministry of Education, Culture, Sports, Science and Technology.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.